David O'Malley, MD, discusses the adverse effects associated with mirvetuximab soravtansine in ovarian cancer.
David O'Malley, MD, a professor in the Department of Obstetrics and Gynecology at the Ohio State University (OSU) College of Medicine, as well as the director of the Division of Gynecologic Oncology, director of Clinical Research in Gynecologic Oncology, and co-director of the Gynecologic Oncology Phase I Program at The OSU Comprehensive Cancer Center–James, discusses the adverse effects (AEs) associated with mirvetuximab soravtansine (IMGN853) in ovarian cancer.
The safety profile of mirvetuximab has been well defined within the patients enrolled on clinical trials and treated with the antibody-drug conjugate (ADC), says O’Malley. The field has developed ways to mitigate the eye toxicity associated with the agent, which most commonly presents as keratitis. It is a well-known AE and is controllable, says O'Malley. Mirvetuximab has also resulted in some gastrointestinal AEs, such as diarrhea, but those effects are usually lower grade and easily controlled with symptomatic management.
When mirvetuximab is compared with other agents such as paclitaxel, the ADC seems to be significantly more favorable in terms of neuropathy, says O’Malley. Nonetheless, some neuropathy is reported in patients who receive mirvetuximab, particularly in those with preexisting neuropathy, concludes O’Malley.